MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 STRAIGHT ROD300MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER2 STRAIGHT ROD300MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 196789300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during spinal fusion, dr.(b)(6) brought the patient back to the operating room for a non-union.Both rods broke at l4, where no screws were placed from the previously implanted construct (t9-ilium).The original t9-ilium construct used expedium cocr rods.When the removal occurred, dr.(b)(6) noticed that the screws bilaterally at l5, s1 and l3 on the right.Dr.(b)(6) decided to remove those screws and replace them by upsizing each screw by 1mm in diameter.There was no surgical delay.Procedure was successfully completed.There was no patient harm/consequence.

Brand Name
VIPER2 STRAIGHT ROD300MM, COCR
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8625101
Report Number1526439-2019-51665
Device Sequence Number13917794
Product Code NKB
UDI-Device Identifier10705034295251
UDI-Public(01)10705034295251
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789300
Device Catalogue Number196789300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;